The Annals of Applied Probability

The waiting time distribution for the random order service $M/M/1$ queue

L. Flatto

Full-text: Open access

Abstract

The $M/M/1$ queue is considered in the case in which customers are served in random order. A formula is obtained for the distribution of the waiting time w in the stationary state. The formula is used to show that $P9w > t) \sim \alpha t^{-5/6} \exp (-\beta t - \gamma t^{1/3})$ as $t \to \infty$, with the constants $\alpha, \beta$, and $\gamma$ expressed as functions of the traffic intensity $\rho$. The distribution of w for the random order discipline is compared to that of the first in, first out discipline.

Article information

Source
Ann. Appl. Probab., Volume 7, Number 2 (1997), 382-409.

Dates
First available in Project Euclid: 14 October 2002

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1034625337

Digital Object Identifier
doi:10.1214/aoap/1034625337

Mathematical Reviews number (MathSciNet)
MR1442319

Zentralblatt MATH identifier
0883.60086

Subjects
Primary: 60K25: Queueing theory [See also 68M20, 90B22] 90B22: Queues and service [See also 60K25, 68M20]
Secondary: 30C20: Conformal mappings of special domains 30D20: Entire functions, general theory 44R10

Keywords
$M/M/1$ queue random order service discipline waiting time distribution Little's law

Citation

Flatto, L. The waiting time distribution for the random order service $M/M/1$ queue. Ann. Appl. Probab. 7 (1997), no. 2, 382--409. doi:10.1214/aoap/1034625337. https://projecteuclid.org/euclid.aoap/1034625337


Export citation